Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have had severe cervical pain. Have allergic reaction after taking medicine. What is causing this allergy?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
Hello doctor,
actually my problem is a bit complex.3 months back i had severe cervical pain for which i took tab Combiflam.after an hr of taking the tablet i had severe allergic reaction which consisted of severe itching and hives over skin.there was no systemic reaction though.nw my confusion is i have been taking combiflam tablet from last 2 yrs or so for back pain or cervical pain but i never had this kind of a reaction then why it happened dat day.after dat i tried the combination of diclofenac n paracetamol bt again i had similar kind of reaction though it was a bit milder. so my queries r as follows :
1. am i allergic to NSAIDS. n if so wat r the analgesic options available to me.
2. if at all im allergic to NSAIDS then why dint dis kind of reaction happen wen i started taking these medicines.
3. my last query is i have been taking tab lansoprazole 30 mgs once a day before breakfast for gastritis n all. is this reaction related to unopposed H1 receptors on which histamine act.just a query.
Posted Wed, 1 Aug 2012 in General Health
Answered by Dr. Kiran Kumar 2 hours later
Dear Friend,

Based on your history, it clear that you have developed an allergic condition to either NSAIDs or to paracetamol. Most likely to NSAIDs such as ibuprofen and diclofenac, they are the most common culprits. The alternatives for you would be plain paracetamol, paracetamol plus codene preparations and Tramadol.

It is difficult to say why you have developed allergy now even though you were tolerating the medicines earlier. Allergy is an immunological phenomenon and it appears that your immune system have got tiggerred only recently by the NSAID exposure. Some times, such allergic tendencies wane off with time. But it is difficult to predict. So avoidance is better.

There is no published data to support the facilitation of allergy due to unapposed H1 action in patients using proton pump inhibitors. It is a good hypothesis but hard to be practical as almost all patients taking NSAIDs also take Antacids along with and yet do not necessarily develop allergy.

So please avoid NSAIDs in future.

Do get back if you need any further information.


Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor